Becoming aware of danger of NASAIDs

View previous topic View next topic Go down

Becoming aware of danger of NASAIDs

Post  Mini on Fri Sep 16, 2011 2:40 pm

A very sad event mentioned on misc page, has made me aware once again, that medication t given to us for migraines can have other unexpected consequences.
For example NASAIDS can cause a serious stomach ulceration and bleeding, but it is commonly prescibed by docotrs for migraine.

I know that when I was offered NASAIDs for my migraines, and for my arthritis even after short time this has caused a condition of gastritis (inflammationa of the stomach lining) so after that I have refused to take them any more.
I will not touch NASAIDs again, but the problem is that they come under many different names, and I was prescribed them again and only dicovered by chance that they were NASAIDs.

So we need to be very alert, and to keep checking anything new, that docotrs prescribe, as taking NASAIDs can have serious consequences.
I thought that it is important to mention it because NASAIDS are given to us like sweets and we are not often warned about the real dangers of taking them.



avatar
Mini

Posts : 851
Join date : 2010-11-06

Back to top Go down

thanks

Post  Guest on Sat Sep 17, 2011 6:01 am

thankyou for this reminder... No

Guest
Guest


Back to top Go down

Re: Becoming aware of danger of NASAIDs

Post  Kate on Sat Sep 17, 2011 8:07 am

I take nasaids for my migraines. There is a risk with any med you take. They all have side affects. I don't believe that one med is necessarily better than the another. It's always a risk.

Kate

Posts : 336
Join date : 2010-01-06

Back to top Go down

Re: Becoming aware of danger of NASAIDs

Post  Mini on Sat Sep 17, 2011 8:42 am

It is true that all medicines have side effects, but not all side effects are equally dangerous, therefore we need to be aware of all the risks involved, and make sure that we find out what are the risk involved by investigating ourselves, since doctors do not always tell us the full truth.

Basically most of them do not care, or are under pressure to promote certain medications by pharmaceutical companies, so it is up to us to become as well informed as we can.
I no longer take doctors word for granted.
I have also learned how to say "no, thank you" to a doctor (with a smile) after asking what are ALL side effects for that new medication.

Yes, it is true that we can only do so much, but at least we can try.
The stakes can be very high.
avatar
Mini

Posts : 851
Join date : 2010-11-06

Back to top Go down

Re: Becoming aware of danger of NASAIDs

Post  charmed quark on Sun Sep 18, 2011 12:17 pm

Long-term use of NSAIDs can also impair kidney function for the same reason they impact your gastric system, and, except for aspirin, they increase the risk of cardiovascular disease.

It's best not to overuse NSAIDs but they certainly have a place.

I love them because, with me, they have no immediate side effects, unlike almost any other drug I have used.

charmed quark

Posts : 273
Join date : 2009-12-23

Back to top Go down

Re: Becoming aware of danger of NASAIDs

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum